MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CARRIAGE RPLT ACTIVE HEEL TRAC BOOT; COMPONENT, TRACTION, NON-INVASIVE

SMITH & NEPHEW, INC. CARRIAGE RPLT ACTIVE HEEL TRAC BOOT; COMPONENT, TRACTION, NON-INVASIVE
Model Number 72204018
Medical Device Problem Codes Positioning Failure (1158); Unstable (1667)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during an arthroscopic hip surgery, the active heel traction boot was slipping from its positioning because the carriage was coming loose.It looks as if the screw that holds this in place was not as tight or might have rounded off.Surgery was completed with the same reported device.Surgery was not delayed as consequence of the allegation.The patient was not harmed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, which was used in a procedure, was not returned for evaluation.Visual inspection and functional testing could not be performed.A relationship, if any, between the device and the reported incident could not be confirmed.A review of the manufacturing records could not be performed because the serial number were not provided.A complaint history review found no related failures.Factors that are known to contribute to the alleged fault/failure may include mishandling during shipping, use or reuse of the device, contact with another source, or wear and tear over time.If the product is returned in the future the complaint can be reopened and evaluated.No further investigation is required.

Brand Name
CARRIAGE RPLT ACTIVE HEEL TRAC BOOT
Common Device Name
COMPONENT, TRACTION, NON-INVASIVE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key9696407
Report Number3003604053-2020-00005
Device Sequence Number19027086
Product Code KQZ
UDI-Device Identifier00885554032215
UDI-Public00885554032215
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72204018
Device Catalogue Number72204018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer03/11/2020
04/11/2024
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/19/2020
04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown